

6 December 2021 EMA/582731/2021

Minutes of the CAT Interested Parties meeting with Industry

26 October 2021, 14:00-18:00, Virtual meeting

Co-Chairs: Martina Schuessler-Lenz and Ilona Reischl

	Items covered- presentations are available in the corresponding agenda	Time
1.	Welcome	14:00-14:10
	Agreement on the agenda	10 min
	Martina Schuessler-Lenz (CAT), Ana Hidalgo-Simon (EMA)	
	The CAT chair (Martina Schuessler-Lenz) and the head of the ATMP Office (Ana Hidalgo-Simon) welcomed the participants from the industry stakeholders and the CAT. The topics on the agenda were introduced.	
	Industry stakeholders were encouraged to also join other EMA-industry stakeholder interactions: some topics relevant to ATMPs are discussed in these meetings.	
2.	CAT activities, ATMP lifecycle support and patient access	14:10-14:30
	Martina Schuessler-Lenz (CAT)	20 min
	Q&A (All)	
	Martina Schuessler-Lenz presented the topic, highlighting the CAT activities to support ATMP developers and the ongoing CAT work on the topic: Timely and sustainable patient access to ATMPs. This topic was further elaborated in the presentation on 'ATMPs and Real World evidence' (agenda topic 9).	

 Official address
 Domenico Scarlattilaan 6 • 1083 HS Amsterdam • The Netherlands

 Address for visits and deliveries
 Refer to www.ema.europa.eu/how-to-find-us

 Send us a question
 Go to www.ema.europa.eu/contact

 Telephone + 31 (0)88 781 6000
 n agency of the European Union



© European Medicines Agency, 2022. Reproduction is authorised provided the source is acknowledged.

2	Comprehensiveness of clinical data in marketing authorizations	14.20 14.50
3.	Comprehensiveness of clinical data in marketing authorisations	14:30-14:50
	Maura O'Donovan (CAT)	20 mins
	Q&A	
	All	
	Maura O'Donovan (CAT) presented the comprehensiveness criteria of clinical data, that were developed jointly by CAT and CHMP as part of their respective Work Plans. CAT has started a pilot applying these criteria to MAA assessments: the pilot will be evaluated after 6 – 12 months. A revised template of the assessment report has been prepared which includes the comprehensiveness criteria. This updated template is available on the EMA website.	
4.	GMO/ERA in Clinical Trials	14:50-15:10
	Tomas Boran (CAT)	15 mins
	GMO/ERA in marketing authorisations	
	Patrick Celis (EMA) Q&A	5 mins
	All	
	Tomas Boran (CAT) presented the experience of assessment of GMO/ERA during the approval of clinical trial applications. He concluded that despite the effort from the European Commission (EC) for voluntary harmonisation (GMO- Pharma interplay), the approach of GMO is still not harmonised in the EU. A change of legislation is needed, and industry was encouraged to bring this topic to EC level, as part of discussions and consultations in the frame of the revision of the pharma legislation.	
	Patrick Celis (EMA) presented the new consultation process with environmental authorities on the ERA in marketing authorisation applications of ATMPs containing GMOs.	
5.	EMA-FDA parallel scientific advice	15:10-15:30
	Anabela Marcal (EMA)	20 mins
	Q&A (All)	
	Anabela Marcal (EMA) presented the procedure to apply for an EMA-FDA parallel scientific advice (PSA). The 5-year review of PSAs (2016-2020) was shown. PSA can be flexible, e.g. limited to one or more parts of the application.	
	Industry participants considered this procedure important and relevant for international clinical trials. It would be helpful if the possibility for a follow-up PSA would exist.	

6.	Industry feedback	15:30-15:50
0.	1) Challenges Randomised Clinical Trials for ATMPs	
	Nigel Yateman (EuropaBio) Jill Morell (ARM; Eucope)	20 mins
	2) Delays in ATMP marketing authorisations submissions 2021	
	Ana Hidalgo-Simon (EMA) Industry speaker	
	Q&A (All)	
	Nigel Yateman and Jill Morrell presented the industry's view on randomised clinical trials (RCT) for ATMPs. Challenges and alternative trial designs were highlighted. CAT members indicated that the feasibility of a RCTs should be considered for ATMPs: a different standard for clinical data generation for ATMPs is not automatically acceptable, as this has an impact on HTAs and patient access.	
	Ana Hidalgo-Simon presented figures on the delays of submission of marketing authorisation applications (MAA) from 2018 to 2021. Industry participants were asked to channel any feedback on the reasons of the delays in MAA submission directly or via their trade organisation to the EMA Industry mailbox.	
	Coffee busch	15.50 16.10
	Coffee break	15:50-16:10 20 min
7.	Coffee break The New HTA Regulation: key elements and next	
7.		20 min
7.	The New HTA Regulation: key elements and next	<i>20 min</i> 16:10-16:30
7.	The New HTA Regulation: key elements and next Flora Giorgio (B6, DG SANTE, European Commission)	<i>20 min</i> 16:10-16:30
7.	The New HTA Regulation: key elements and next Flora Giorgio (B6, DG SANTE, European Commission) Q&A	<i>20 min</i> 16:10-16:30
7.	The New HTA Regulation: key elements and nextFlora Giorgio (B6, DG SANTE, European Commission)Q&AAllFlora Giorgio from the European Commission presented the principles of the proposal for a new HTA Regulation. The legal text includes a joint clinical assessment of the HTA dossier; the responsibility for the recommendations on access and price/reimbursement remains at the level of the individual member state. The new legislation is expected to be adopted in Dec 2021 and will be progressively implemented (it will only become fully applicable from Dec	<i>20 min</i> 16:10-16:30
7.	The New HTA Regulation: key elements and nextFlora Giorgio (B6, DG SANTE, European Commission)Q&AAllFlora Giorgio from the European Commission presented the principles of the proposal for a new HTA Regulation. The legal text includes a joint clinical assessment of the HTA dossier; the responsibility for the recommendations on access and price/reimbursement remains at the level of the individual member state. The new legislation is expected to be adopted in Dec 2021 and will be progressively implemented (it will only become fully applicable from Dec 2024).Questions on the HTA dossier and the restart of the EMA-HTA joint scientific advices were discussed. On the latter, the Commission indicated that this will be addressed in EUnetHTA21.Industry feedback	<i>20 min</i> 16:10-16:30
	The New HTA Regulation: key elements and nextFlora Giorgio (B6, DG SANTE, European Commission)Q&AAllFlora Giorgio from the European Commission presented the principles of the proposal for a new HTA Regulation. The legal text includes a joint clinical assessment of the HTA dossier; the responsibility for the recommendations on access and price/reimbursement remains at the level of the individual member state. The new legislation is expected to be adopted in Dec 2021 and will be progressively implemented (it will only become fully applicable from Dec 2024).Questions on the HTA dossier and the restart of the EMA-HTA joint scientific advices were discussed. On the latter, the Commission indicated that this will be addressed in EUnetHTA21.	20 min

	Topic not discussed	
9.	ATMPs and Real World Evidence	16:50-17:30
	Update on Real World Evidence and DARWIN EU	40 min
	Gianmario Candore (EMA)	
	Real world evidence (data) in CAT decision making	
	Kieran Breen (CAT)	
	Gianmario Candore (EMA) presented the European Medicine Regulatory Network approach to real world evidence (RWE) and the use of RWE in marketing authorisation applications. Information was provided on the Data Analysis and Real-World Interrogation Network (DARWIN), currently being established and that will start operating in 2022. Kieran Breen (CAT) presented the use of RWE data in CAT decision making. An analysis of the use of real-world data in ATMP MAAs (2018-now) was shown.	
10.	Question and Answer	17:30-17:50
	Discussion	20 min
	All	
	Questions focused on the setting up and use of registries for the generation of post-authorisation data (for PAES/PASS). A more standardised approach in the EU (regarding infrastructure, the registries itself and the use of registry data) was advocated. The interpretation of what is standard of care in the different member states (MS) could result in a study being interventional in one MS and non-interventional in another MS. The value and need for harmonisation was discussed.	
	There was a request for more interaction between industry stakeholders and CAT (e.g. on topics such as insertional mutagenesis, life cycle questions, Guideline wording). The CAT chair and Marie-Hélène Pinheiro (EMA) indicated that EMA is organising other stakeholder meetings where topics relevant to ATMPs will also discussed: CAT is contributing to these stakeholder meetings and concerns raised will be captured and fed back to the CAT.	
11.	Conclusions and final remarks from chairs	17:50-18:00 10 min
	The meeting chairs closed the meeting and thanked the participants for their contributions.	

List of Participants

ACRO

Leanne Di Ronno Richard Dennett Venkat Reddy Sunkara Susana Pereira Carla Sterk

ARM

Jill Morrell Michael Werner Paolo Morgese Mimi Choon-Quinones

EFPIA

Jacquelyn Awigena-Cook Stuart Beattle Kowid Ho Emma Du Four Annelie Persson

EUCOPE

Andrea Braun-Scherhag Andrea Patzner Maren von Fritschen David Uguen Anne Dupraz Nimi Chhina

EuropaBio

Laura Liebers Miriam Fuchs Birgitta Sauer-Stoschek Christian Fulda Bettina Doepner Nagel Yateman

MPP

Shayesteh Fürst-Ladani

САТ

Martina Schuessler-Lenz Ilona Reischl Maura O'Donovan Tomas Boran Kieran Breen

Members and alternates of the CAT

European Commission

Flora Giorgio Ioana-Raluca Siska Julia Schmitz Leslie Pibouleau Rocio Salvador-Roldan Daniela Marullo

EMA

Ana Hidalgo Simon Patrick Celis Gianmario Candore Victoria Palmi Reig Anabela Marcal Marie-Helene Pinheiro Michael Berntgen